Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Enfuvirtide Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Enfuvirtide (Fuzeon)

What Is Enfuvirtide? Enfuvirtide, also called FuzeonĀ® or T-20, is a drug used for antiviral therapy. It is manufactured by Roche and Trimeris. Enfuvirtide is the first "fusion inhibitor" drug. When HIV infects a cell, it attaches to the outside of the cell. Then it "fuses" or joins itself with the cell. Enfuvirtide stops this process of fusion. This means that HIV cannot infect that cell. Who Should Take It? Enfuvirtide was approved in...
Ask the Experts

Injection of T-20 (Enfuvirtide)

Hello, I'm a physician treating a patient with T-20. The injections have been causing him reactions at the site - namely erythema, nodules, pruritus, ecchymosis, pain and discomfort. What techniques do you use or recommend to lessen these...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some patients have reported less ISRs with use of the BioInjector system for Fuzeon (an air gun). Cooling the inject site with ice packs for some while for others heat/message has helped. Since there likely will be a number of new HIV drugs active... Read more »

Med change side effect question

I just did a complete drug change to: T-20, Norvir, Tipranavir, Truvada, and Videx. How do I know which drug is causing the headaches, diarrhea, and fatique? Thanks, Bob ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That is a tough one since many of the meds can result in your symptoms. Norvir and tipranavir and Videx and Truvada (? in that order) can cause stomach complaints including diarrhea. Fatigue is common when a complex regimen is started. For many... Read more »

Fuzeon Side Effects

Hi Dr. Boyle, I am currently fighting hyperlipidemia on my current cocktail. I was curious to know if T-20 has side effects that affect your cholesterol and triglycerides? Thank you. Todd...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
None are known at this point and overall Fuzeon (enfuvirtide, T-20) appears to have little systemic toxicity.... Read more »

Side effects of T-20: flu like symptoms, cough, weakness, fatigue ??

Three months ago I added Fuzeon (T-20) to my HAART (Epivir,Viread,Tipranavir,Nor-vir,Invirase).After a month I came down with flue like symtoms which lasted for about 2 months.The worst part was a total weakness in my muscles and a feeling of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Almost every patient on T-20 gets some injection site reactions while in only about 5% of cases are they severe enough to cause the patient to stop the T-20. A small % of patients < 1-2% get an hypersensitivity like reaction with systemic... Read more »
Connect With Others

T-20

Posted by stevenv67, 2 Replies
Would like to chat with others who have tried, or are currently on, T-20. What kind of results have you experienced and if any side effects, what type?

Read more »

T-20

Posted by Anonymous, 1 Reply
Would like to know if anyone has tried T-20, and what kind of results and side effects have you experienced. Any information would be appreciated as I will problably be going on it soon as part of salvage therapy.

Read more »

Just Started T-20

Posted by princealbert, 3 Replies
I just started my T-20 2 days ago. So far, no problems, probably because I've learned to gear my whole life around my AIDS meds schedule, and am very compliant.
Just wondering if anyone else out there is also on it, has any suggestions,... Read more »

Anyone else on T-20?

Posted by princealbert, 2 Replies
Looking for anyone else who is also on T-20, to compare notes, results. There aren't many of us on it, and it's lonely out here.
princealbert

Read more »